Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 155, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 20, 2007, 5:03 PM EDT for Flagler County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2007, 5:03 PM EDT (21:03 UTC)
- Expired
- Jul 20, 2007, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1746 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 4:45 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 20, 4:45 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 445 PM EDT FRI JUL 20 2007 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS TONIGHT AND THROUGH THE WEEKEND... ...UPDATE... SEVERE THUNDERSTORM WATCH 547 IN EFFECT UNTIL 9 PM FOR APPLING... ATKINSON...BACON...COFFEE AND JEFF DAVIS COUNTIES OF SOUTHEAST GEORGIA... SEVERE THUNDERSTORM WATCH 548 IN EFFECT UNTIL 10 PM FOR BRANTLEY... PIERCE...WAYNE AND GLYNN COUNTIES OF SOUTHEAST GEORGIA AS WELL AS THE ADJACENT COASTAL WATERS... && .SHORT TERM...TONIGHT THROUGH MONDAY... LEAD SHORT-WAVE FROM LAST NIGHTS CONVECTION CONTINUES TO AID IN TSTM DEVELOPMENT ACRS MARION COUNTY THIS AFTERNOON...OTHERWISE DRIER AIR IN THE MID LEVELS ALONG WITH NEGATIVE VORT ADVECTION AHEAD OF COLD FRONT HAS SQUASHED CONVECTION ELSEWHERE. MID 90S WITH 100-105 HEAT INDICES PREVALENT ACRS THE FORECAST AREA AT 2 PM. FOR TONIGHT...ALREADY ISSUED WATCH IN CONJUNCTION WITH SPC FOR PORTIONS OF INLD SERN GA AS TSTM COMPLEX ALONG COLD FRONT WILL TRACK TOWARDS THE FORECAST AREA THIS EVENING WITH THE THREAT OF SVR TSTMS WITH HAIL/DAMAGING WINDS. LEAD EDGE OF TSTM ACTIVITY WILL PUSH INTO FORECAST AREA AROUND 6PM AND CONTINUE TO SPREAD ACRS MUCH OF SERN GA DURING THE EVENING HOURS AND INTO NERN FL BY MIDNIGHT AND SLOWLY WIND DOWN TOWARD MORNING AS THE COLD FRONT HANGS UP OVER THE FORECAST AREA. ON SATURDAY...WITH FRONT AND SHORTWAVE LINGERING OVER THE FORECAST AREA SHOULD SEE CONVECTION RE-FIRE BACK UP DURING THE AFTERNOON HOURS WITH SCTD TSTMS AND THE THREAT OF ISOLD SVR TSTMS ONCE AGAIN. MAX TEMPS WILL BE A NOTCH LOWER IN THE LOWER 90S. ON SUNDAY...COLD FRONT WILL WASH OUT ACRS NERN FL WITH SCTD TSTM ACTIVITY THERE AND ISOLD TSTM IN THE DRIER AIR UPSTREAM...1000-500MB MEAN FLOW WILL REMAIN OUT OF THE WNW AND ALLOW FOR WEST COAST SBRZ TO MOVE INLAND. ON MONDAY...MEAN 1000-500MB FLOW WILL SHIFT TO THE SOUTHWEST AND UPPER LEVEL DISTURBANCE WILL ENHANCE TSTM ACTIVITY AND POPS SHOULD BE UP AROUND 40-60% ACRS THE FORECAST WITH HIGHEST POPS ACRS NERN FL. .LONG TERM...TUESDAY THROUGH FRIDAY... DEEP AND MOIST SW FLOW ON TUESDAY AND WEDNESDAY WILL COMBINE WITH LINGERING MID LEVEL SHORTWAVE ENERGY TO KEEP POPS HIGH AROUND 40-60% AND GULF COAST SBRZ DOMINATE WITH MAX TEMPS IN THE LOWER 90S AND THE THREAT OF ISOLD SVR WX AS 500MB TEMPS REMAIN IN THE -8 TO -9C RANGE. MEAN 1000-500MB FLOW WILL SLOWLY BACK TO THE SOUTH TOWARD THE END OF THE WEEK AS 500MB HIGH TRIES TO RE-BUILD BACK IN OVER THE FL PENINSULA FROM THE SOUTH. MAX TEMPS WILL REMAIN NEAR NORMAL IN THE LOWER 90S WITH POPS NEAR CLIMO IN THE 30-50% RANGE. && .AVIATION...VFR WITH DETERIORATING CONDS AFT 23Z. CONVECTIVE SYSTEM WILL BEGIN TO PUSH INTO INTERIOR NE GA BY 23Z AND WILL MOVE SOUTHWARD THROUGH THE EARLY MORNING. LARGE HAIL...DAMAGING WINDS...AND FREQUENT LIGHTNING CAN BE EXPECTED IN THE STRONGER STORMS WITH IFR TO LIFR COND IN HEAVY RAINFALL. THUNDERSTORMS WILL PERSIST THROUGH THE EVENING WITH AN INCREASE IN ACTIVITY EXPECTED AGAIN TOMORROW AFTERNOON. && .MARINE...NO HEADLINES ARE EXPECTED AT THIS TIME. AN INCREASE IN THUNDERSTORM ACTIVITY IS EXPECTED FOR TONIGHT AND THROUGH THE WEEKEND. STRONGER STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS...AND FREQUENT LIGHTNING. MARINERS SHOULD USE CAUTION THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 93 70 91 / 40 20 10 40 SSI 75 89 77 85 / 40 30 10 30 JAX 74 92 73 89 / 60 40 10 30 SGJ 75 89 74 86 / 30 40 20 40 GNV 73 91 71 90 / 30 50 30 30 OCF 73 92 72 89 / 20 50 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/HURLBUT/KEEGAN
Hazardous weather outlook, Jul 20, 3:37 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 337 PM EDT FRI JUL 20 2007 AMZ450-FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166- 210100- ALACHUA-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM- APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)- CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS- MARION-NASSAU-PIERCE-PUTNAM-ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 337 PM EDT FRI JUL 20 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH 547 IN EFFECT UNTIL 9 PM FOR APPLING...ATKINSON...BACON...COFFEE AND JEFF DAVIS COUNTIES OF SOUTHEAST GEORGIA... ...SEVERE THUNDERSTORM WATCH 548 IN EFFECT UNTIL 10 PM FOR BRANTLEY...PIERCE...WAYNE AND GLYNN COUNTIES OF SOUTHEAST GEORGIA AS WELL AS THE ADJACENT COASTAL WATERS... ...VERY HOT CONDITIONS THIS AFTERNOON... AN UPPER LEVEL DISTURBANCE WILL BEGIN TO PUSH ACROSS THE REGION LATE THIS AFTERNOON...ENHANCING THE THUNDERSTORM ACTIVITY ESPECIALLY NORTH OF U.S. HIGHWAY 82 IN SOUTHEAST GEORGIA. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL. MAXIMUM TEMPERATURES WILL SOAR INTO THE UPPER 90S AHEAD OF A FRONTAL SYSTEM TO THE NORTH OF THE REGION. HEAT INDICES WILL GENERALLY TOP OUT IN THE 100 TO 105 DEGREE RANGE WITH THE HIGHEST READINGS ALONG THE I-95 CORRIDOR FROM BRUNSWICK SOUTHWARD TO JACKSONVILLE AND ST AUGUSTINE. OVER THE SOUTHERN TIER OF THE FORECAST AREA AND ALONG THE ATLANTIC SEA BREEZE...SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE LATE AFTERNOON. ANY STORMS THAT FORM WILL BE CAPABLE OF BECOMING LOCALLY STRONG WITH GUSTY WINDS...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A COOL FRONT IS EXPECTED TO SAG INTO NORTH FLORIDA ON SATURDAY. THIS FEATURE IN COMBINATION WITH A SERIES OF UPPER LEVEL DISTURBANCES WILL LEAD TO INCREASED SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE AREA. STRONG TO LOCALLY SEVERE STORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING...GENERALLY SOUTH OF THE INTERSTATE 10 CORRIDOR. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS WITH THE STRONGEST OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ZAPPE
In the hours before
Local storm report, Jul 20, 3:07 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
307 PM EDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST FLAGLER BEACH 29.47N 81.13W
07/20/2007 M0 MPH FLAGLER FL EMERGENCY MNGR
REACT SPOTTER REPORTS A 45 MPH WIND GUST SOUTH OF 14TH
STREET IN FLAGLER BEACH.
&&
PKEEGANSpecial weather statement, Jul 20, 3:33 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 333 PM EDT FRI JUL 20 2007 FLZ038-202015- FLAGLER- 333 PM EDT FRI JUL 20 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 415 PM EDT... AT 333 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BUNNELL...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PALM COAST...ESPANOLA...BUNNELL AND FLAGLER BEACH THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF AROUND 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHASHY
Special weather statement, Jul 20, 4:11 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 411 PM EDT FRI JUL 20 2007 FLZ038-202100- FLAGLER- 411 PM EDT FRI JUL 20 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 500 PM EDT... AT 411 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF BUNNELL...MOVING SOUTHEAST AT 5 TO 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BUNNELL AND FLAGLER BEACH THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHASHY
Local storm report, Jul 20, 4:35 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 PM EDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL BUNNELL 29.47N 81.26W
07/20/2007 M0.25 INCH FLAGLER FL EMERGENCY MNGR
PEA TO DIME SIZE HAIL REPORTED IN BUNNELL AT EMA OFFICE
AND IN PALM COAST AT QUAIL HOLLOW.
&&
PKEEGANSpecial weather statement, Jul 20, 4:39 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 PM EDT FRI JUL 20 2007 FLZ033-038-202130- FLAGLER-ST. JOHNS- 439 PM EDT FRI JUL 20 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND ST. JOHNS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF DUPONT CENTER TO 10 MILES SOUTH OF FLAGLER BEACH...MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ESPANOLA...DUPONT CENTER...BUNNELL...PALM COAST...CRESCENT BEACH... FLAGLER BEACH AND MARINELAND THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HURLBUT
Special weather statement, Jul 20, 4:58 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 458 PM EDT FRI JUL 20 2007 GAZ132>135-202200- APPLING-BACON-COFFEE-JEFF DAVIS- 458 PM EDT FRI JUL 20 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE... APPLING...JEFF DAVIS AND BACON COUNTIES FOR STRONG WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT... AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS SEVERAL COUNTIES NORTHWEST OF JEFF DAVIS COUNTY...MOVING SOUTHEAST AT 35 TO 40 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS AROUND RED BLUFF...SNIPESVILLE...PRIDGEN... HAZLEHURST...PLANT HATCH...GRAHAM...PINE GROVE...DENTON...BROXTON AND AMBROSE BETWEEN 530 AND 600 PM EDT. AT A MINIMUM...HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF THESE STORMS MAINTAIN SEVERE INTENSITY...WARNINGS WILL BE ISSUED. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:02 PM EDT | Special Marine Warning | JAX | 118 min | |
| Jul 19, 10:47 PM EDT | Special Marine Warning | JAX | 88 min | |
| Jul 20, 2:05 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 55 min |
| Jul 20, 2:59 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Jul 20, 4:51 PM EDT | Special Marine Warning | JAX | 114 min | |
| Jul 20, 5:11 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 49 min |
| Jul 20, 6:32 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 43 min |
| Jul 20, 6:47 PM EDT | Special Marine Warning | JAX | 118 min | |
| Jul 20, 7:34 PM EDT | Special Marine Warning | JAX | 116 min | |
| Jul 20, 5:32 PM EDT | Severe Thunderstorm Warning | JAX | Coffee, Jeff Davis | 43 min |
| Jul 20, 6:19 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 42 min |
| Jul 20, 6:29 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Pierce | 61 min |
| Jul 20, 7:14 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.